Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 29, 2006, 5:59 PM EDT for Cheshire County, New Hampshire. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 29, 2006, 6:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
County Cheshire County, NH
The radar
The Albany radar (KENX), 144 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:08 PM EDT | TSTM WND DMG | Westmoreland, NH | TREES DOWN BLOCKING ROUTE 12 |
| Jun 29, 6:15 PM EDT | TSTM WND DMG | Westmoreland, NH | WIRES DOWN ON ROUTE 12 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:36 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 292200 SVRBOX NHC005-292230- /O.NEW.KBOX.SV.W.0045.060629T2159Z-060629T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 559 PM EDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE THIS INCLUDES THE CITY OF KEENE * UNTIL 630 PM EDT * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WESTMORELAND...OR ABOUT 8 MILES WEST OF KEENE...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KEENE BY 605 PM EDT SURRY BY 610 PM EDT GILSUM AND SULLIVAN BY 615 PM EDT MARLOW BY 620 PM EDT HAIL AND GUSTY WINDS TO 55 MPH ARE INDICATED IN THIS STORM. LAT...LON 4302 7262 4285 7251 4302 7206 4317 7220 $$ DRAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:17 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 29, 4:17 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 417 PM EDT THU JUN 29 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... TONIGHT...MULTIMODEL AGREEMENT ON SCT WEST AND WIDESPREAD SHOWERS EAST. THUNDER NYC AREA MAY REIGNITE IN THE BUZZARDS BAY CAPE COD BAY AREA DURING THE NIGHT WITH HEAVY RAINFALL. GFS MAV TEMPS. GFS MAV POPS. WE ARE WATCHING DEVELOPMENTS OFF THE NJ/DEL COAST. FRIDAY...HOW MUCH LEFTOVER EARLY IN THE DAY IS A QUESTION. UNCERTAINTY REGARDING THE EXTENT OF RAIN AFTER DAWN. THEN FOR FRI AFTN...DID NOT PLAY UP SHOWERS AND TSTMS BUT THIS NEEDS TO BE REVISITED ON THE MID SHIFT. GFS TEMPS. FRIDAY NIGHT...MULTIMODEL DRY. GFS TEMPS. HAZARDS...THE HIGH SURF ADVY CONTINUES IN EFFECT THRU 9 PM THIS EVENING WITH NO FURTHER UPDATE ON THE STMT. THERE WERE SEVERE RIP CURRENTS AT NARRAGANSETT TOWN BEACH WITH 2 RIPS. HORSENECK WAS CLOSED DUE TO RIPS TODAY EXCEPT WAIST DEEP BATHING. && .LONG TERM /SATURDAY THROUGH THURSDAY/... LATEST MODEL SUITES IN DECENT AGREEMENT WITH THEIR SYNOPTIC SOLUTIONS...ALTHOUGH THERE ARE SOME TIMING DIFFERENCES. PRIMARILY FOLLOWED HPC GUIDANCE FOR THIS FORECAST...WHICH IN TURN WAS BASED UPON THE 29/00Z ECMWF. EXPECTING A DRY DAY SATURDAY AND MOST OF SATURDAY NIGHT AS A RIDGE ACROSS THE SOUTHEAST U.S. COAST BUBBLES NORTH. THIS RIDGE SHOULD BE REPLACED BY A COLD FRONT SUNDAY AFTERNOON INTO SUNDAY NIGHT. THIS FRONT SHOULD BE OFFSHORE FOR MONDAY...BUT ANOTHER PAIR OF COLD FRONTS SHOULD IMPACT SOUTHERN NEW ENGLAND TUESDAY AND TUESDAY NIGHT. HIGH PRESSURE EXPECTED TO BUILD TOWARD OUR REGION WEDNESDAY INTO THURSDAY. FOR TEMPERATURES...USED A BLEND OF THE LATEST MOS TO TWEAK PREVIOUS FORECAST THROUGH SATURDAY NIGHT. FOLLOWED HPC GUIDANCE TEMPERATURES CLOSELY THROUGH DAY 7. && .AVIATION... IFR/LIFR HYA/ACK THRU THE NIGHT IN SLY FLOW WITH RAIN. PVD FLIRTING WITH IFR SOON ON SLY FLOW. REMAINDER OCNL MVFR CIGS MAY GO DOWN TO IFR DURING THE NIGHT IN STILL SOUPY FLOW. WILL UPDATE TAFS FOR THUNDER AS IT BECOMES PROMINENT. CONDS BECOMING VFR MIDDAY FRI. PLEASE SEE TAFS FOR DETAILS. && .MARINE... SHORT TERM...SEAS SLOWLY SUBSIDING. LEFT WAVE HEIGHT GUIDANCE AS RECEIVED FROM THE MID SHIFT. LEFTOVER SMALL CRAFT ADVISORY SRN OPEN WATERS. SEAS SHOULD SUBSIDE A LITTLE SATURDAY WITH A HIGH PRESSURE RIDGE BUILDING BRIEFLY NORTH. STRONGER SOUTH FLOW SUNDAY SHOULD RESULT IN MORE SWELL AND COULD RESULT IN 5 FT SEAS ALONG THE SOUTH COAST OF MA AND RI...ESPECIALLY ACROSS THE OUTER COASTAL WATERS. && .HYDROLOGY... LOOKING AT SHORT TERM FLOOD WARNINGS DUE TO TSTM RAINFALL. FFMP IN USE. AS FOR THE RAINS LATER TONIGHT CAPE COD AREA...NO FLOOD WATCH ATTM. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...HIGH SURF ADVISORY FOR MAZ020-023-024 UNTIL 9 PM THURSDAY. NH...NONE. RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 9 PM THURSDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ235-237 UNTIL 6 PM THURSDAY. ...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 6 AM FRIDAY. && SHORT TERM/AVIATION/HYDROLOGY...DRAG LONG TERM...BELK
Hazardous weather outlook, Jun 29, 4:30 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT THU JUN 29 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-302030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 430 PM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT... MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...RHODE ISLAND...AS WELL AS THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...ESPECIALLY FROM THE CONNECTICUT RIVER WEST TO THE NEW YORK STATE BORDER. ANY THUNDERSTORMS CAN BRING FREQUENT LIGHTNING...HEAVY DOWNPOURS AND TEMPORARY URBAN AND POOR DRAINAGE FLOODING. IN ADDITION ONE OR TWO STORMS MAY BRING STRONG WIND GUSTS OVER 40 MPH AND POSSIBLY SMALL HAIL. A HIGH SURF ADVISORY CONTINUES FROM WASHINGTON AND NEWPORT COUNTIES IN RHODE ISLAND AND SOUTHERN BRISTOL COUNTY MASSACHUSETTS AND BLOCK ISLAND...MARTHAS VINEYARD AND NANTUCKET ISLAND UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF A COLD FRONT SUNDAY AFTERNOON MAY BRING STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND AMATEUR WEATHER OPERATORS ARE REQUESTED TO CALL OR SEND VIA WEB ENTRY ANY REPORTS WHICH MEET CRITERIA THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 29, 3:07 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 307 PM EDT THU JUN 29 2006 NHZ012-015-291930- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 307 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS MOVING THROUGH HILLSBOROUGH COUNTY... AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER LYNDEBOROUGH...OR ABOUT 15 MILES WEST OF MANCHESTER...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...6 MILES SOUTHEAST OF FRANCESTOWN BY 310 PM EDT...NEW BOSTON BY 320 PM EDT...GOFFSTOWN AND 8 MILES NORTHWEST OF BEDFORD BY 330 PM EDT. IF THREATENING WEATHER APPROACHES...SEEK A SAFE INDOOR SHELTER. KJC
Special weather statement, Jun 29, 3:37 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 337 PM EDT THU JUN 29 2006 NHZ012-015-292000- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 337 PM EDT THU JUN 29 2006 AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING AND THE POTENTIAL TO PRODUCE SMALL HAIL ABOUT 3 MILES NORTHEAST OF MONT VERNON...OR ABOUT 10 MILES SOUTHWEST OF MANCHESTER...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR...BEDFORD AND GOFFSTOWN BY 350 PM EDT...MANCHESTER BY 400 PM EDT. IF THREATENING WEATHER APPROACHES SEEK A SAFE INDOOR SHELTER. KJC
Special weather statement, Jun 29, 3:48 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 348 PM EDT THU JUN 29 2006 MAZ005-292015- CENTRAL MIDDLESEX COUNTY MA- 348 PM EDT THU JUN 29 2006 AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH VERY HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND THE POTENTIAL TO PRODUCE SMALL HAIL OVER CARLISLE...OR ABOUT 8 MILES SOUTH OF LOWELL...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...BILLERICA AND BURLINGTON BY 400 PM EDT...WILMINGTON AND TEWKSBURY BY 410 PM EDT...READING BY 420 PM EDT. IF THREATENING WEATHER APPROACHES SEEK A SAFE INDOOR SHELTER. KJC
Special weather statement, Jun 29, 4:08 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 408 PM EDT THU JUN 29 2006 MAZ005-006-292045- CENTRAL MIDDLESEX COUNTY MA-WESTERN ESSEX MA- 408 PM EDT THU JUN 29 2006 AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND POSSIBLE SMALL HAIL OVER TEWKSBURY...OR ABOUT 6 MILES SOUTHEAST OF LOWELL...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...ANDOVER AND NORTH READING BY 420 PM EDT...NORTH ANDOVER AND MIDDLETON BY 430 PM EDT...BOXFORD AND TOPSFIELD BY 440 PM EDT...GEORGETOWN BY 450 PM EDT. IF THREATENING WEATHER APPROACHES SEEK A SAFE INDOOR SHELTER. KJC
Local storm report, Jun 29, 4:28 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
428 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLOOD GRANBY 41.95N 72.78W
06/29/2006 HARTFORD CT TRAINED SPOTTER
INTERSECTION OF RT 10,20 AND 189 FLOODED WITH 1 FOOT OF
WATER.
0120 PM FLOOD SOUTHWICK 42.05N 72.77W
06/29/2006 HAMPDEN MA TRAINED SPOTTER
RTS 10 AND 22...COLLEGE HIGHWAY...FLOODED BY 1.5 INCHES
IN 20 MINS.
0120 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
06/29/2006 HAMPDEN MA TRAINED SPOTTER
LARGE TREE DOWN AT 59 VINING HILL RD AND PWR OUTAGE IN
SAME NEIGHBORHOOD.
0144 PM FLOOD WEST SPRINGFIELD 42.12N 72.65W
06/29/2006 HAMPDEN MA AMATEUR RADIO
2 TO 3 FEET OF WATER ON KINGS HIGHWAY AND WESTFIELD
STREETS.
0145 PM FLOOD WEST SPRINGFIELD 42.12N 72.65W
06/29/2006 HAMPDEN MA TRAINED SPOTTER
CENTURY STREET...DOWNTOWN...FLOODED AND IMPASSABLE.
0145 PM LIGHTNING AGAWAM 42.07N 72.62W
06/29/2006 HAMPDEN MA LAW ENFORCEMENT
HIGH TENSION WIRES NEAR PARKEDGE DRIVE STRUCK BY
LIGHTNING WIDESPREAD PWR OUTAGES IN VILLAGE OF FEEDING
HILLS.
0145 PM LIGHTNING AGAWAM 42.07N 72.62W
06/29/2006 HAMPDEN MA LAW ENFORCEMENT
PWR LINES AND POLE STRUCK ON MEMORIAL DR...PWR OUT.
0145 PM TSTM WND DMG AGAWAM 42.07N 72.62W
06/29/2006 HAMPDEN MA LAW ENFORCEMENT
LARGE TREE DOWN ON MONORE ST.
0145 PM FLOOD AGAWAM 42.07N 72.62W
06/29/2006 HAMPDEN MA LAW ENFORCEMENT
MANY STREETS FLOODED AND IMPASSABLE BY STANDING WATER.
0145 PM LIGHTNING AGAWAM 42.07N 72.62W
06/29/2006 HAMPDEN MA AMATEUR RADIO
LIGHTNING STRIKES ON PROVOST MOUNTAIN DAMAGING A CELL
TOWER AND 3/4 OF TRANSMITTER CAPACITY OF A LOCAL TV
STATION.
0145 PM TSTM WND DMG AGAWAM 42.07N 72.62W
06/29/2006 HAMPDEN MA AMATEUR RADIO
LARGE TREE DOWN ON HIGH TENSSION WIRES.
0256 PM LIGHTNING BARRE 42.42N 72.11W
06/29/2006 WORCESTER MA AMATEUR RADIO
POLICE STATION STRUCK BY LIGHTNING, CAUSED FIRE ON SECOND
FLOOR.
&&
AEDLocal storm report, Jun 29, 5:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG WALPOLE 43.08N 72.43W
06/29/2006 CHESHIRE NH AMATEUR RADIO
TREES DOWN ON WENTWORTH ROAD.
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:35 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 25 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.